Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 20, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 19, 2007, 3:51 AM MDT for 15 counties in Idaho. It took effect at Aug 19, 2007, 11:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2007, 3:51 AM MDT (09:51 UTC)
- In effect from
- Aug 19, 2007, 11:00 AM MDT
- Expired
- Aug 19, 2007, 10:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.9 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 2739 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 190951 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 351 AM MDT SUN AUG 19 2007 ...A FIRE WEATHER WARNING IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES FOR SOUTHEAST IDAHO FIRE ZONES 405...406...407...409...410... 411...412 AND 413... IDZ405>407-409>413-192215- /O.UPG.KPIH.FW.A.0014.070819T1700Z-070820T0400Z/ /O.NEW.KPIH.FW.W.0020.070819T1700Z-070820T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 351 AM MDT SUN AUG 19 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW LEVEL SOUTHWEST WINDS WILL INCREASE SIGNIFICANTLY THIS AFTERNOON AS A COLD FRONT MAKES IT WAY ACROSS SOUTHEAST IDAHO. GUSTS AS STRONG AS 25 TO 35 MPH WILL BE COMMON...WITH SOME AREAS GUSTING UP TO 40 MPH. WIND DIRECTIONS WILL TURN MORE WESTERLY BY LATE AFTERNOON. HUMIDITIES WILL ALSO BE TRENDING DOWNWARD DURING THE AFTERNOON...CONTRIBUTING TO THE HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPIH 192014 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 214 PM MDT SUN AUG 19 2007 ...A FIRE WEATHER WARNING IS IN EFFECT THROUGH 10 PM THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES FOR SOUTHEAST IDAHO FIRE ZONES 405...406...407...409...410... 411...412 AND 413... IDZ405>407-409>413-200400- /O.CON.KPIH.FW.W.0020.000000T0000Z-070820T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 214 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RH... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. VERY GUSTY LOW LEVEL SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND EVENING AS A COLD FRONT MAKES IT WAY ACROSS SOUTHEAST IDAHO. GUSTS AS STRONG AS 25 TO 35 MPH WILL BE COMMON...WITH SOME AREAS GUSTING UP TO 40 MPH. HUMIDITIES WILL HOVER NEAR OR JUST BELOW CRITERIA...CONTRIBUTING TO THE HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 200339 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 939 PM MDT SUN AUG 19 2007 IDZ405>407-409>413-200445- /O.EXP.KPIH.FW.W.0020.000000T0000Z-070820T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 939 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... THE RED FLAG WARNING FOR FIRE ZONES 405/406/407/409/411/412/413 IN SOUTHEAST IDAHO WILL EXPIRE AT 10 PM MDT THIS EVENING. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 10 PM MDT. HUMIDITIES ACROSS THE AREA ARE ABOVE WARNING CRITERIA. HOWEVER...WINDS IN ALL ZONES EXCEPT 413 WILL REMAIN GUSTY UNTIL MIDNIGHT WITH PEAK WINDS AT OR ABOVE 30 MPH...ESPECIALLY IN THE NORTHERN SAWTOOTH AND CENTRAL MOUNTAINS AND THE UPPER SNAKE RIVER PLAIN. FIRE CREWS SHOULD BE PREPARED FOR HAZARDOUS CONDITIONS NEAR ACTIVE FIRES UNTIL THE WINDS BEGIN TO DECREASE AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 19, 3:19 AM MDT, 32 minutes earlier.
Area forecast discussion, Aug 19, 3:19 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 319 AM MDT SUN AUG 19 2007 .DISCUSSION.. INITIAL SHORTWAVE TROUGH HAS MOVED THROUGH THE AREA. THIS SHORTWAVE WAS RESPONSIBLE FOR THE SHOWERS AND THUNDERSTORMS OVER THE AREA TODAY. ALTHOUGH THIS SHORTWAVE HAS CARRIED AWAY THE DEEP LAYER MONSOONAL MOISTURE...THERE IS STILL A GOOD DEAL OF LOW LEVEL MOISTURE AROUND. THIS IS ESPECIALLY TRUE EAST OF THE CENTRAL MOUNTAINS WHERE CURRENT SURFACE DEW POINTS ARE STILL IN THE 40S AND PRECIPITABLE WATER VALUES ARE AROUND THREE QUARTERS OF AN INCH. A STRONG UPPER LEVEL TROUGH IS COMING ONSHORE ACROSS WASHINGTON AND OREGON THIS MORNING. THIS TROUGH WILL DRIVE A COLD FRONT THROUGH THE REGION THIS AFTERNOON AND EARLY THIS EVENING. THERE IS CONSIDERABLE DEEP LAYER PACIFIC MOISTURE WITH THIS TROUGH WHICH THE MODELS SHOW MOVING INTO THE CENTRAL MOUNTAINS THIS AFTERNOON. THE COMBINATION OF THE MOISTURE WITH THE TROUGH/FRONT IS EXPECTED TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON. THE MOUNTAINOUS AREAS WILL HAVE THE BEST CHANCES DUE TO DOWNSLOPING EFFECTS IN THE VALLEYS. THE SURFACE BASED INSTABILITY IS EAST OF THE CENTRAL MOUNTAINS...ALTHOUGH BOTH MODELS DO SHOW GOOD ELEVATED INSTABILITY EVEN IN THE CENTRAL MOUNTAINS. AS A RESULT...AM STILL CONCERNED THAT THERE COULD BE SOME THUNDER IN THE CENTRAL MOUNTAINS AS WELL. TEMPERATURES SHOULD BE SLIGHTLY COOLER NOW THAT THE AREA IS ON THE COOL AIR SIDE OF THE INITIAL SHORTWAVE. WINDS WILL BE OF GREAT CONCERN AS WELL WITH THE PRESSURE GRADIENT INCREASES AHEAD OF THE SURFACE FRONT. A LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR SEEMS IN THE BAG WITH GUIDANCE INDICATING 20-25KT SUSTAINED THIS AFTERNOON. WIND ADVISORY CRITERIA FOR THE SNAKE VALLEY MAY BE MET AS WELL...ALTHOUGH AM NOT QUITE AS CONFIDENT. MOST OF THE CONVECTION SHOULD DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING. ONLY SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE PRESENT TOMORROW IN THE CENTRAL MOUNTAINS AND NEAR THE MONTANA BORDER. THIS IS DUE TO A +110KT UPPER JET NOSING INTO THAT AREA AND BRINGING WITH IT CONSIDERABLE PACIFIC MOISTURE. EXPECT THE RAIN CHANCES/CLOUD COVER TO DECREASE TOMORROW NIGHT AS THE EXIT REGION OF THE JET AND THE DEEP LAYER MOISTURE MOVE AWAY FROM THE AREA. DRY WEATHER WITH MAINLY CLEAR SKIES AND COOLER TEMPS WILL PREVAIL OVER THE NEXT SEVERAL DAYS AS THE UPPER FLOW BECOMES MORE ZONAL. TEMPS MAY WARM BACK UP TOWARDS THE END OF THE WEEK AS A RIDGE IS EXPECTED TO BUILD INTO THE AREA FROM THE PACIFIC. VALLE && .AVIATION...A COLD FRONT PASSING THROUGH SE ID TODAY WILL GENERATE STRONG WINDS IN ITS WAKE. RESIDUAL INSTABILITY MAY BE ENOUGH FOR ISOLD TSTMS IN THE MTNS TODAY...OTHERWISE VFR CONDITIONS WILL PREVAIL. SOME VIS RESTRICTIONS DUE TO SMOKE MAY IMPACT KSUN AND TWB ROUTES 340 AND 343. HEDGES && .FIRE WEATHER...A STRONG COLD FRONT WILL PASS THROUGH CENTRAL AND SOUTHEAST IDAHO TODAY AND WILL GENERATE STRONG WINDS IN ITS WAKE. WITH RELATIVE HUMIDITY DROPPING TO THE LOW TO MIDDLE TEENS THIS AFTERNOON...THIS WILL CREATE SIGNIFICANT FIRE WEATHER CONDITIONS ACROSS THE ENTIRE FORECAST AREA. AS THE FRONT PASSES...WINDS WILL SHIFT TO THE WEST IN THE MOUNTAIN AREAS...AND TO THE SOUTHWEST IN THE SNAKE RIVER PLAIN. WIND GUSTS TO 35 MPH WILL BE COMMON...WITH SOME GUSTS TO 40 THIS AFTERNOON. WINDS WILL TAPER OFF THIS EVENING...ALONG WITH COOLER TEMPS AND GOOD HUMIDITY RECOVERY. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR IDZ405>407-409>413. LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR IDZ021. &&
Hazardous weather outlook, Aug 18, 10:15 AM MDT, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 1015 AM MDT SAT AUG 18 2007 IDZ017>025-031-032-191045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 1015 AM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF THE REGION TODAY. STRONG GUSTY WINDS AND FREQUENT LIGHTNING MAY ACCOMPANY SOME OF THESE STORMS. A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF THE CENTRAL MOUNTAINS FOR LOW HUMIDITY AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN SUNDAY AND MONDAY. A COLD FRONT WILL SPREAD WINDY CONDITIONS TO MOST LOCATIONS SUNDAY...WITH WIND ADVISORY WINDS OF 30 TO 39 MPH SUSTAINED NOT OUT OF THE QUESTION. THESE GUSTY WINDS WILL AFFECT MOST LOCATIONS WITH THE EXPOSED AREAS OF THE SNAKE RIVER PLAIN SEEING THE BEST CHANCE. IN ADDITION...GUSTY WINDS AND PERSISTENT DRY CONDITIONS MAY LEAD TO A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:34 AM MDT | Lake Wind Advisory | PIH | 6 hr | |
| Aug 19, 9:14 AM MDT | Wind Advisory | PIH | 11 hr | |
| Aug 19, 1:31 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Madison, Teton | 29 min |
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.